Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 246, NWS Tallahassee, FL

August 4, 2006Early County, Georgia; Houston County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 4, 2006, 3:31 PM EDT for Early County, Georgia; Houston County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2006, 3:31 PM EDT (19:31 UTC)
Expired
Aug 4, 2006, 4:15 PM EDT
In force
44 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Houston County, AL, Early County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1847 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:10 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 4, 2:10 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 PM EDT FRI AUG 4 2006

.SYNOPSIS...AN MCS DEVELOPED OVER THE FLORIDA PANHANDLE LATE THIS
MORNING AND HAS SINCE PUSHED OFFSHORE INTO OUR COASTAL WATERS. A
SURFACE TROUGH WAS STILL BEING ANALYZED NE TO SW ACROSS OUR GEORGIA
ZONES. WATER VAPOR IMAGERY SHOWS THE UPPER LOW SPINNING OVER THE
FLORIDA PENINSULA CENTERED JUST EAST OF TAMPA. LOCAL RADARS SHOW A
FEW SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP OVER SOUTH
CENTRAL GEORGIA AND THE FLORIDA BIG BEND. SPC HAS JUST UPDATED THE
DAY ONE CONVECTIVE OUTLOOK AND PLACED MY CWA WITH THE EXCEPTION OF
MOST OF THE FLORIDA PANHANDLE IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING.

&&

.SHORT TERM...MAY SEE A FAIRLY ACTIVE EVENING AS THE OUTER FRINGE OF
THE COLD POOL ALOFT MOVES ACROSS THE LOCAL REGION...ESPECIALLY
EASTERN HALF SINCE IS WAS NOT WORKED OVER FROM THE ABOVE MENTIONED
MCS. THE GFS SHOWS ANOTHER MCS DEVELOPING OVER SOUTH GEORGIA
OVERNIGHT. THE WEAKENING UPPER LOW MOVES INTO THE EASTERN GULF
SATURDAY AND THERE IS STILL EVIDENCE OF A SURFACE TROUGH CUTTING
THROUGH SOUTH GEORGIA . THUS...WILL MAINTAIN CHANCE POPS ACROSS THE
BOARD. THEN...AN UPPER RIDGE BUILDS OVER THE MID ATLANTIC STATES
SATURDAY NIGHT AND SUNDAY AND RETROGRADES TO COVER THE SE STATES ON
MONDAY. AT THE SURFACE...TD CHRIS OR THE ITS REMNANTS MOVES WEST
THROUGH OR NEAR THE FLORIDA STRAIGHTS SUNDAY AND TOWARD THE CENTRAL
GULF BY LATE MONDAY. THIS SYSTEM...EVEN IF IT REGENERATES...SHOULD
STAY WELL TO OUR SOUTH WITH LITTLE OR NO IMPACT ON OUR CWA.

&&

.LONG TERM...WITH TROPICAL DEPRESSION CHRIS OR ITS REMNANTS
FORECAST TO STAY WELL TO OUR SOUTH...AND AN UPPER LEVEL RIDGE TO
BUILD IN TO OUR NW...SLIGHTLY ABOVE CLIMO TEMPS AND SLIGHTLY BELOW
CLIMO POPS ARE ANTICIPATED FOR MUCH OF THE UPCOMING WEEK.

&&

.MARINE...NO CONCERNS IN THE SHORT TERM WITH LOW WINDS AND SEAS.
WINDS AND SEAS MAY INCREASE A BIT LATE SUNDAY INTO EARLY NEXT WEEK
AS THE TROPICAL SYSTEM ENTERS AND MOVES WESTWARD ACROSS THE GULF.
WILL KEEP CONDITIONS BELOW HEADLINE CRITERIA FOR NOW.

&&

.AVIATION...GOOD COVERAGE OF STRONG THUNDERSTORMS WITH GUSTY WINDS
ARE EXPECTED TO FIRE UP THIS AFTERNOON ACROSS NORTHERN FLORIDA AND
SOUTHERN GEORGIA WHICH WILL AFFECT KTLH EASTWARD TO INCLUDE ALBANY
AND VALDOSTA AND IMPACT TWEB ROUTES 112 AND 117. THIS IS IN RESPONSE
TO A CIRCULATION FEATURE OVER NORTHERN FLORIDA WHICH IS SLOWLY
MOVING NORTH.  TAFS AND TWEBS HAVE BEEN ADJUSTED APPROPRIATELY.
EXPECT SOME REDUCED MVFR TOMORROW MORNING AROUND SUNRISE AT
DHN...ABY...AND VLD TOMORROW MORNING WITH SOME LIGHT HAZE.
THUNDERSTORM ACTIVITY EXPECTED TO FIRE UP EARLY AGAIN ON SATURDAY.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  74 94 74 95/ 40 40 30 40
PANAMA CITY  76 91 78 94/ 40 40 30 40
DOTHAN       73 93 75 92/ 40 40 30 40
ALBANY       75 94 75 95/ 40 40 30 40
VALDOSTA     73 95 73 95/ 40 40 30 40
CROSS CITY   74 93 73 95/ 40 40 30 40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION/FIRE WX...LANIER
LONG TERM...GOULD
PUBLIC/MARINE...BARRY
Hazardous weather outlook, Aug 4, 2:18 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
218 PM EDT FRI AUG 4 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-051400-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
118 PM CDT FRI AUG 4 2006 /218 PM EDT FRI AUG 4 2006/

...THERE IS A CHANCE FOR SEVERE STORMS DURING THE REST OF THIS
AFTERNOON AND EVENING...

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

DAY ONE...THE REST OF THIS AFTERNOON AND TONIGHT...
A WELL-DEFINED LOW WILL MOVE ACROSS NORTH FLORIDA WHILE A TROUGH
OF LOW PRESSURE TO THE NORTH OF THE AREA WILL MOVE SOUTHWARD AND
COMBINE WITH THE SEA BREEZE FRONTS TO PRODUCE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION DURING THE
REST OF THIS AFTERNOON AND EVENING. SOME OF THESE STORMS WILL
LIKELY BE SEVERE WITH DAMAGING WINDS AND GUSTS...LARGE HAIL...VERY
HEAVY RAINFALL AND FREQUENT LIGHTNING. SHOWERS AND THUNDERSTORMS
WILL DIMINISH BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
AFTER A SIMILARLY ACTIVE DAY ON SATURDAY AS THE TROUGH BEGINS TO
EXIT THE AREA...SOMEWHAT DRIER AIR WILL BEGIN TO MOVE IN FROM THE
EAST. THIS SHOULD RETURN THE REGION TO SLIGHTLY WARMER AND
SLIGHTLY DRIER CONDITIONS FOR MUCH OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY...AND SPOTTERS AND EMERGENCY MANAGERS
SHOULD PAY CLOSE ATTENTION TO THE WEATHER. REPORT ANY SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

BLOCK

In the hours before

Special weather statement, Aug 4, 10:10 AM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1010 AM EDT FRI AUG 4 2006

FLZ013-041515-
CALHOUN-
910 AM CDT FRI AUG 4 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN COUNTY...

* UNTIL 1015 AM CDT

AT 907 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF BLOUNTSTOWN...MOVING SOUTH AT 20
MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

52-LANIER
Special weather statement, Aug 4, 11:27 AM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1127 AM EDT FRI AUG 4 2006

FLZ012-041630-
BAY-
1027 AM CDT FRI AUG 4 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY...

* UNTIL 1130 AM CDT

AT 1022 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF CALLAWAY...MOVING SOUTHWEST AT 15
MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

52-LANIER
Special weather statement, Aug 4, 3:25 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EDT FRI AUG 4 2006

FLZ027-042000-
WAKULLA-
325 PM EDT FRI AUG 4 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WAKULLA COUNTY...

* UNTIL 400 PM EDT

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CRAWFORDVILLE...MOVING NORTHEAST AT 5 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT 8 5 0 9 4 2 8 8 3 3 OR...YOU MAY CONTACT THE NEAREST
LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 11:53 AM EDTSpecial Marine WarningTAE67 min
Aug 4, 6:06 PM EDTSevere Thunderstorm WarningTAEColquitt24 min
Aug 4, 6:09 PM EDTSevere Thunderstorm WarningTAELanier36 min
Aug 4, 6:30 PM EDTSevere Thunderstorm WarningTAELowndes45 min
Aug 4, 7:16 PM EDTSevere Thunderstorm WarningTAEColquitt29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.